Numerical treatment for Burgers–Fisher and generalized Burgers–Fisher equations


In this paper, the discontinuous Legendre wavelet Galerkin method is proposed for the numerical solution of the Burgers–Fisher and generalized Burgers–Fisher equations. This method combines both the discontinuous Galerkin and the Legendre wavelet Galerkin methods. Various properties of Legendre wavelets have been used to find the variational form of the governing equation. This variational form transforms it into a system of ordinary differential equations which will be solved numerically. Some illustrative examples are presented to emphasize the efficiency and reliability of the proposed method.

This is a preview of subscription content, log in to check access.

Fig. 1
Fig. 2
Fig. 3
Fig. 4


  1. 1.

    Chui, C.K.: Wavelets, A Mathematical Tool for Signal Analysis. SIAM Monographs on Mathematical Modeling and Computation. SIAM, Pennsylvania (1997)

    Google Scholar 

  2. 2.

    Daubechies, I.: Ten Lectures on Wavelets. Society For Industrial and Applied Mathematics, Philadelphia (1992)

    Google Scholar 

  3. 3.

    Zheng, X., Wei, Z.: Discontinuous Legendre wavelet element method for reaction-diffusion equation from mathematical chemistry. Int. J. Comput. Methods 16(7), 1850113 (2019)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Zhang, R.-P., Zhang, L.-W.: Direct discontinuous Galerkin method for the generalized Burgers’ Fisher equation. Chin. Phys. B 22(9), 090206 (2012)

    Article  Google Scholar 

  5. 5.

    Malik, S.A., Qureshi, I.M., Amir, M., Malik, A.N., Haq, I.: Numerical solution to generalized Burgers’–Fisher equation using exp-function method hybridized with heuristic computation. PLoS ONE 10(3), 1–15 (2015)

    Google Scholar 

  6. 6.

    Sahu, P.K., Saha Ray, S.: Two-dimensional Legendre wavelet method for the numerical solutions of fuzzy integro-differential equations. J. Intell. Fuzzy Syst. 28(3), 1271–1279 (2015)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Sahu, P.K., Saha Ray, S.: Legendre wavelets operational method for the numerical solutions of nonlinear Volterra integro-differential equations system. Appl. Math. Comput. 256, 715–723 (2015)

    MathSciNet  MATH  Google Scholar 

  8. 8.

    Saha Ray, S., Gupta, A.K.: Numerical solution of fractional partial differential equation of parabolic type with dirichlet boundary conditions using two-dimensional Legendre wavelets method. J. Comput. Nonlinear Dyn. 11(1), 011012 (2015)

    Article  Google Scholar 

  9. 9.

    Safdari, H., Aghdam, Y.E., Gómez-Aguilar, J.F.: Shifted Chebyshev collocation of the fourth kind with convergence analysis for the space–time fractional advection–diffusion equation. Eng. Comput. (2020).

    Article  Google Scholar 

  10. 10.

    Aghdam, Y.E., Mesgrani, H., Javidi, M., Nikan, O.: A computational approach for the space–time fractional advection–diffusion equation arising in contaminant transport through porous media. Eng. Comput. (2020).

    Article  Google Scholar 

  11. 11.

    Safdari, H., Mesgarani, H., Javidi, M., Aghdam, Y.E.: Convergence analysis of the space fractional-order diffusion equation based on the compact finite difference scheme. Comput. Appl. Math. (2020).

    MathSciNet  Article  MATH  Google Scholar 

  12. 12.

    Nikan, O., Machado, J.A.T., Avazzadeh, Z., Jafari, H.: Numerical evaluation of fractional Tricomi-type model arising from physical problems of gas dynamics. J. Adv. Res. 25, 205–216 (2020).

    Article  Google Scholar 

  13. 13.

    Nikan, O., Machado, J.A.T., Golbabai, A.: Numerical solution of time-fractional fourth-order reaction–diffusion model arising in composite environments. Appl. Math. Model. 89(1), 819–836 (2021).

    MathSciNet  Article  Google Scholar 

  14. 14.

    Nikan, O., Golbabai, A., Machado, J.A.T., Nikazad, T.: Numerical approximation of the time fractional cable model arising in neuronal dynamics. Eng. Comput. (2020).

    Article  Google Scholar 

Download references


It is not out of place to mention that the author is deeply indebted to respected eminent professor Dr. A. M. Wazwaz of Saint Xavier University, Chicago, USA, for sparing his valuable time in reading the paper carefully for refinement of literature as well as grammatical corrections.

Author information



Corresponding author

Correspondence to S. Saha Ray.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kumar, S., Saha Ray, S. Numerical treatment for Burgers–Fisher and generalized Burgers–Fisher equations. Math Sci (2020).

Download citation


  • Burgers–Fisher equation
  • Legendre wavelets
  • Operational matrix for derivative
  • Variational Form